Colorado, 2004

Blizzard in Colorado, February 29, 2004

February 29, 2004 · NWS BOU · 8 events in 8 counties and zones

Blizzard conditions developed across the northeast plains of Colorado as a low pressure system intensified over the Central Plains. S.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Blizzard conditions developed across the northeast plains of Colorado as a low pressure system intensified over the Central Plains. The combination of strong winds and heavy snow forced the closure of 20 roads and highways across northeast Colorado including: Interstates 70 and 76 east of Denver, State Highway 71 from Limon to Nebraska, U.S. Highway 138, from Sterling to Nebraska, and U.S. Highway 36 from Last Chance to Nebraska. Hundreds of travelers sought shelter in hotels, truck stops, churches and schools. Some areas also lost power as a result of the strong winds and heavy snow. Sustained winds ranging from 30 to 45 mph with gusts to near 60 mph, caused widespread blowing and drifting snow with depths ranging from 2 feet to 6 feet. Storm totals across the northeast plains of Colorado included: 10 inches, 6 miles east of Shamrock, 8 inches, 4 miles east of Haxtun, 7 inches, 1 mile southeast of Haxtun, 4 miles southeast of Holyoke, and 8 miles southeast of Matheson, 6 inches at Brush and Hereford, with 5 inches at Limon, 5 miles west-northwest of Lindon and 14 miles north-northwest of Otis.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 29, 3:30 AM MST, 11 hours earlier.

Area forecast discussion, Feb 29, 3:30 AM MST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
330 AM MST SUN FEB 29 2004

.SHORT TERM...WILL CONTINUE TO TACKLE THIS STORM HOUR BY HOUR.
CONVECTION POPPED LAST EVENING IN THE FOOTHILLS AND MOVED SLOWLY
EAST INTO THE URBAN CORRIDOR ALONG CONVERGENCE ZONE BETWEEN
FOOTHILLS DOWNSLOPE AND PLAINS UPSLOPE.  REMNANTS OF THIS ARE SLOWLY
DECAYING ACROSS THE FRONT RANGE SO WILL LIKELY CANCEL FOOTHILLS
WARNING AND ALLOW ADVISORY IN THE DENVER AND BOULDER METRO AREAS TO
EXPIRE.

MAIN FOCUS CONTINUES TO BE ON THE PLAINS WHERE STRONG UPWARD Q-G
FORCING/ISENTROPIC UPGLIDE ESTABLISH THEMSELVES IN MOIST ADIABATIC
AND NEARLY SATURATED ATMOSPHERE BY AFTERNOON.  THERE IS SUPPOSEDLY
SOME DRY MID LEVEL AIR ON THE EASTERN PLAINS BUT FEELING IS THAT
WITH SUCH STRONG FORCING AND VERTICAL MOTION AND POOR PLACEMENT OF
SURFACE LOW BY MODELS THAT THIS WILL SATURATE THIS MORNING.
THUS...SHOULD SEE PRETTY HEAVY SNOW START OVER THE PLAINS AROUND MID
DAY AS NEXT WAVE OF MOISTURE RIDES BACK INTO COLORADO ON NOSE OF
UPPER JET.  WITH THESE PARAMETERS IN PLACE FOR A GOOD 12 HOUR
PERIOD...6-12 INCH AMOUNTS SHOWN IN THE ETA SNOW ACCUM GRIDS LOOK
GOOD.  COULD BE SOME RAIN EARLY IN THE FAR...FAR EASTERN PORTIONS
WHERE SOME LOW LEVEL WARM AIR LINGERS...BUT PROBABLY NOT ENOUGH TO
SHAVE OFF MORE THAN AN INCH OR TWO NEAR THE NEBRASKA BORDER.  WINTER
STORM WARNING WILL BE ISSUED FOR ALL ZONES PREVIOUSLY IN WATCH...AND
WILL ALSO WARN FOR ZONES 45 AND 46 WHERE NORTHERLY FLOW PROVIDES
GOOD OROGRAPHICS. IN ADDITION...STRONG WINDS ARE EXPECTED TO CREATE
NEAR BLIZZARD CONDITIONS IN THE RURAL AREAS.  DAY SHIFT WILL HAVE TO
WATCH BLIZZARD POTENTIAL...GRADIENTS ARE PRETTY TIGHT.

BACK ALONG THE FRONT RANGE...THE CURRENT THINKING IS THAT WE WILL
HAVE SOME DOWNSLOPE COMPONENT.  THE LATEST VAD WIND PROFILE AND
PLATTEVILLE PROFILER SHOW FLOW TURNING NNW.  HOWEVER...THE UPWARD
FORCING IS VERY STRONG...PROBABLY ENOUGH TO OVERCOME SOME OF THE
DOWNSLOPE EFFECTS.  THE NNW FLOW IS NOT TOO BAD FOR SOUTHERN DENVER
AND THE PALMER DIVIDE WITH 1000-2000 FT OROGRAPHIC RISE OUT OF THE
PLATTE RIVER VALLEY.  WILL MENTION A COUPLE MORE INCHES IN DENVER
AND KEEP THE ADVISORY FOR ZONE 41 THROUGH THIS EVENING FOR 2-5 MORE
INCHES.

MOUNTAINS SHOULD SEE SNOW INCREASE AGAIN LATER TODAY AS OROGRAPHICS
STRENGTHEN.  WARNINGS CONTINUE THERE.  ADDED ADVISORY FOR LOWER
ELEVATIONS OF GRAND COUNTY DUE TO EASTERN END OF GRAND COUNTY
GETTING IN ON THE ACTION.

.LONG TERM...CURRENT SYSTEM WL PULL EAST OF THE AREA MONDAY AND PCPN
SHOULD COME TO AN END ACRS THE PLAINS BEFORE DAYBREAK. WINDS SHOULD
DIE OFF ACRES THE PLAINS DURING THE MRNG HRS AS WELL.  TEMPS WL
REMAIN CHILLY WITH NWLY FLOW DRAGGING SOME COOL AIR INTO THE AREA.
TEMPS WL BE ESPECIALLY COOL IN THE NORTHEAST CORNER OF THE STATE
WHERE ASSUMABLY SOME FRESH SNOW COVER WILL EXIST.  WL GO BLO GDNC
TEMPS WITH MAX TEMPS ONLY IN THE 30S.  A FEW SNOW SHWRS WL LINGER
WEST OF THE DIVIDE IN THE MRNG...BUT NO ADDITIONAL ACCUMULATION
EXPECTED.

NEXT SYSTEM IS NOW A NICE LOOKING COMPACT STORM OFF THE WASHINGTON
COAST.  BUT THIS SYSTEM WL TAKE AN UNFAVORABLE TRACK INTO THE WRN US
WHICH WL LEAVE IT QUITE DEVOID OF MOISTURE BEFORE IT REACHES THE SRN
CALIFORNIA AREA TUESDAY.  OVERALL CONSENSUS SEEMS TO BE A FURTHER
SWD TRACK THAN WAS PRVSLY PROGNOSTICATED...H5 CNTR WL MOV INTO SRN
AZ/NRN MEXICO AND THEN INTO NEW MEXICO WED.  A JET STREAK AHD OF
THIS LOW WL ALSO PBLY BE TOO FAR SE TO HELP PRODUCE MUCH PCPN AND
CURRENT LOW CHCS POPS FOR WED ARE APPROPRIATE.

PAST MIDWEEK...OPERATIONAL GFS INDG RIDGING OVER THE GULF OF ALASKA
WL CONT...BUT OTHER GFS MEMBERS AND THE ECMWF ARE AT ODDS WITH
THIS.  THUS...AMT OF UPSTREAM RDGG OR TROFG ACRS OUR AREA HEADING
INTO THE WKND IS QUITE UNCLEAR.  NO REAL SYSTEMS HEADING THIS WAY IN
THE DAY 6-7 TIMEFRAME.  WL ADJUST FRI AND SAT TEMPS DOWNWARD SLGTLY
TWD CLIMO NUMBERS BUT OTWS MAKE FEW CHGS TO THE OUT PERIODS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THROUGH
  TONIGHT NORTHERN MOUNTAINS...ZONES 30..31..33..AND 34.
WINTER STORM WARNING THIS AFTERNOON THROUGH TONIGHT FOR NORTHEAST
  PLAINS ZONES...42..44>46..48>51.
WINTER WEATHER ADVISORY GRAND COUNTY BELOW 9000 FEET THROUGH
  TONIGHT...ZONE 32.

BARJENBRUCH/046
Hazardous weather outlook, Feb 29, 11:14 AM MST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1114 AM MST SUN FEB 29 2004

COZ030>051-011300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1114 AM MST SUN FEB 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HEAVY SNOW...STRONG WINDS WITH BLOWING AND DRIFTING SNOW WILL BE THE
WEATHER PROBLEM TODAY AND TONIGHT OVER THE NORTHEAST PLAINS OF
COLORADO.  A POWERFUL WINTER STORM IN EASTERN COLORADO WILL MOVE
INTO NEBRASKA TONIGHT....PUTTING NORTHEAST COLORADO IN THE BULLSEYE
FOR WINTER CONDITIONS.  BY MONDAY MORNING FROM BYERS AND LIMON TO
FORT MORGAN...AKRON...HAXTUN...STERLING AND JULESBURG...EXPECT 5 TO
10 INCHES OF SNOW.  NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 45
MPH WILL CAUSE EXTENSIVE BLOWING AND DRIFTING SNOW.  DRIVING
CONDITIONS WILL BECOME MISERABLE TO IMPOSSIBLE THIS AFTERNOON ALONG
INTERSTATE 70...HIGHWAY 34...HIGHWAY 36...INTERSTATE 76 AND OTHER
LOCAL ROADS.

IN THE MOUNTAINS...HEAVY SNOW...GUSTY NORTHWEST WINDS AND BLOWING
AND DRIFTING SNOW WILL CONTINUE INTO THIS EVENING.  ROADS WILL BE
ICY AND SNOWPACKED...WITH LOW VISIBILITIES IN THE HIGHER MOUNTAIN
PASSES.

OVER THE URBAN CORRIDOR...SNOW WILL BE LIKELY THIS AFTERNOON AND
EVENING...BUT SNOW AMOUNTS WILL BE MUCH LESS THAN FURTHER EAST.
MOST OF THE URBAN CORRIDOR WILL HAVE SNOW AMOUNTS OF 1 TO 3 INCHES
WITH DRIFTING SNOW DUE TO NORTH WINDS OF 15 TO 30 MPH.

OVER THE PALMER DIVIDE...EXPECT 3 TO 6 INCHES OF SNOW BY MONDAY
MORNING
NORTH WINDS OF 15 TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING
SNOW...AND CREATE POOR DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW WILL END MONDAY MORNING.  THERE WILL STILL BE SOME BLOWING
AND DRIFTING SNOW BUT WINDS WILL DECREASE CONSIDERABLY BY AFTERNOON.
ANOTHER STORM WILL MOVE INTO THE SOUTHWEST TUESDAY WHICH WILL LEAD
TO A CHANCE OF RAIN AND SNOW TUESDAY NIGHT AND WEDNESDAY. AREAS TO
THE SOUTH OF I-70 WILL HAVE THE BEST CHANCE AT SEEING PRECIPITATION.
DRIER AND WARMER WEATHER WILL RETURN FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS FROM SPOTTERS WILL BE APPRECIATED.

RTG/GIMMESTAD

In the hours before

Local storm report, Feb 29, 8:33 AM MST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
833 AM MST SUN FEB 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0809 AM     SNOW             ELDORADO SPRINGS        39.93N 105.27W
02/29/2004  1.10 INCH        BOULDER            CO   TRAINED SPOTTER

0800 AM     SNOW             WATERDALE               40.43N 105.21W
02/29/2004  1.00 INCH        LARIMER            CO   CO-OP OBSERVER

0800 AM     SNOW             1 SW EVERGREEN          39.62N 105.36W
02/29/2004  4.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     HEAVY SNOW       WILLIAMS FORK DAM       40.04N 106.21W
02/29/2004  10.00 INCH       GRAND              CO   CO-OP OBSERVER

0800 AM     SNOW             NORTHGLENN              39.91N 104.98W
02/29/2004  0.00 INCH        ADAMS              CO   CO-OP OBSERVER

0800 AM     SNOW             LOUISVILLE              39.97N 105.14W
02/29/2004  0.80 INCH        BOULDER            CO   TRAINED SPOTTER

0800 AM     SNOW             HOHNHOLZ RANCH          40.97N 106.00W
02/29/2004  3.50 INCH        LARIMER            CO   CO-OP OBSERVER

0730 AM     SNOW             8 NW EVERGREEN          39.72N 105.45W
02/29/2004  5.80 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0730 AM     SNOW             2 SSW FRASER            39.91N 105.81W
02/29/2004  4.60 INCH        GRAND              CO   TRAINED SPOTTER

0720 AM     SNOW             LOUVIERS                39.47N 105.00W
02/29/2004  3.60 INCH        DOUGLAS            CO   TRAINED SPOTTER

0711 AM     SNOW             4 N BAILEY              39.46N 105.46W
02/29/2004  0.50 INCH        PARK               CO   TRAINED SPOTTER

0704 AM     SNOW             2 E PARKER              39.51N 104.73W
02/29/2004  3.60 INCH        DOUGLAS            CO   TRAINED SPOTTER

0704 AM     HEAVY SNOW       KEYSTONE                39.61N 105.97W
02/29/2004  9.00 INCH        SUMMIT             CO   PUBLIC

            REPORTED BY SKI PATROL.

0700 AM     SNOW             9 WSW RUSTIC            40.65N 105.73W
02/29/2004  2.00 INCH        LARIMER            CO   CO-OP OBSERVER

0700 AM     SNOW             2 ESE CONIFER           39.51N 105.27W
02/29/2004  5.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             1 SSE PARKER            39.50N 104.76W
02/29/2004  3.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

0700 AM     SNOW             2 SSE BOULDER           40.00N 105.24W
02/29/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

0700 AM     SNOW             5 W EVERGREEN           39.63N 105.44W
02/29/2004  5.10 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0700 AM     SNOW             DILLON                  39.62N 106.04W
02/29/2004  2.00 INCH        SUMMIT             CO   CO-OP OBSERVER

0700 AM     SNOW             1 NW ROLLINSVILLE       39.93N 105.51W
02/29/2004  1.20 INCH        GILPIN             CO   AMATEUR RADIO

0700 AM     SNOW             1 NW NEDERLAND          39.97N 105.52W
02/29/2004  1.00 INCH        BOULDER            CO   AMATEUR RADIO

0700 AM     SNOW             5 SSE SEDALIA           39.36N 104.93W
02/29/2004  2.00 INCH        DOUGLAS            CO   AMATEUR RADIO

0700 AM     SNOW             3 SSE MORRISON          39.61N 105.16W
02/29/2004  1.10 INCH        JEFFERSON          CO   AMATEUR RADIO

0700 AM     SNOW             2 SW LOUISVILLE         39.95N 105.17W
02/29/2004  4.00 INCH        BOULDER            CO   AMATEUR RADIO

0700 AM     SNOW             2 W LONGMONT            40.17N 105.15W
02/29/2004  2.00 INCH        BOULDER            CO   AMATEUR RADIO

0700 AM     SNOW             2 N BRECKENRIDGE        39.54N 106.05W
02/29/2004  1.80 INCH        SUMMIT             CO   AMATEUR RADIO

0700 AM     SNOW             7 SSE AURORA            39.61N 104.76W
02/29/2004  2.30 INCH        ARAPAHOE           CO   AMATEUR RADIO

0700 AM     SNOW             3 NNE CASTLE ROCK       39.42N 104.83W
02/29/2004  1.20 INCH        DOUGLAS            CO   AMATEUR RADIO

0700 AM     SNOW             CENTRAL CITY            39.80N 105.51W
02/29/2004  1.00 INCH        GILPIN             CO   AMATEUR RADIO

0700 AM     SNOW             2 SSE ENGLEWOOD         39.62N 104.98W
02/29/2004  1.50 INCH        ARAPAHOE           CO   AMATEUR RADIO

0700 AM     SNOW             HYGIENE                 40.18N 105.17W
02/29/2004  1.20 INCH        BOULDER            CO   AMATEUR RADIO

0700 AM     SNOW             LAKEWOOD                39.70N 105.11W
02/29/2004  2.00 INCH        JEFFERSON          CO   AMATEUR RADIO

0659 AM     SNOW             7 S SEDALIA             39.33N 104.97W
02/29/2004  3.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

0645 AM     SNOW             3 NE FRANKTOWN          39.41N 104.71W
02/29/2004  3.80 INCH        DOUGLAS            CO   TRAINED SPOTTER

0645 AM     SNOW             NIWOT                   40.10N 105.16W
02/29/2004  0.80 INCH        BOULDER            CO   TRAINED SPOTTER

0627 AM     NON-TSTM WND GST ESTES PARK              40.37N 105.52W
02/29/2004  0 MPH            LARIMER            CO   TRAINED SPOTTER

0540 AM     SNOW             CENTENNIAL              39.60N 104.87W
02/29/2004  3.00 INCH        ARAPAHOE           CO   NWS EMPLOYEE

&&

CLB
Local storm report, Feb 29, 11:47 AM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1147 AM MST SUN FEB 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 AM     SNOW             ARVADA                  39.82N 105.11W
02/29/2004  4.00 INCH        JEFFERSON          CO   NWS EMPLOYEE

0930 AM     SNOW             5 SE ROXBOROUGH PARK    39.38N 105.02W
02/29/2004  5.50 INCH        DOUGLAS            CO   TRAINED SPOTTER

0900 AM     SNOW             INTERCANYON             39.57N 105.22W
02/29/2004  1.00 INCH        JEFFERSON          CO   CO-OP OBSERVER

0830 AM     SNOW             2 W LARKSPUR            39.18N 104.93W
02/29/2004  1.80 INCH        DOUGLAS            CO   TRAINED SPOTTER

0830 AM     SNOW             3 W CONIFER             39.52N 105.36W
02/29/2004  4.80 INCH        JEFFERSON          CO   TRAINED SPOTTER

            6.1 STORM TOTAL.

0830 AM     SNOW             3 ENE COAL CREEK CANYON 39.91N 105.33W
02/29/2004  1.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0809 AM     SNOW             ELDORADO SPRINGS        39.93N 105.27W
02/29/2004  1.10 INCH        BOULDER            CO   TRAINED SPOTTER

0800 AM     SNOW             WINTER PARK             39.89N 105.78W
02/29/2004  5.00 INCH        GRAND              CO   CO-OP OBSERVER

0800 AM     HEAVY SNOW       WILLIAMS FORK DAM       40.04N 106.21W
02/29/2004  10.00 INCH       GRAND              CO   CO-OP OBSERVER

0800 AM     SNOW             SW DENVER               39.73N 104.96W
02/29/2004  1.50 INCH        DENVER             CO   CO-OP OBSERVER

0800 AM     SNOW             1 SW EVERGREEN          39.62N 105.36W
02/29/2004  4.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     SNOW             STRONTIA SPRINGS        39.43N 105.12W
02/29/2004  2.00 INCH        DOUGLAS            CO   CO-OP OBSERVER

0800 AM     SNOW             HOHNHOLZ RANCH          40.97N 106.00W
02/29/2004  3.50 INCH        LARIMER            CO   CO-OP OBSERVER

0800 AM     SNOW             WATERDALE               40.43N 105.21W
02/29/2004  1.00 INCH        LARIMER            CO   CO-OP OBSERVER

0800 AM     SNOW             LOUISVILLE              39.97N 105.14W
02/29/2004  0.80 INCH        BOULDER            CO   TRAINED SPOTTER

0800 AM     SNOW             NORTHGLENN              39.91N 104.98W
02/29/2004  0.00 INCH        ADAMS              CO   CO-OP OBSERVER

0730 AM     SNOW             2 SSW FRASER            39.91N 105.81W
02/29/2004  4.60 INCH        GRAND              CO   TRAINED SPOTTER

0730 AM     SNOW             8 NW EVERGREEN          39.72N 105.45W
02/29/2004  5.80 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0720 AM     SNOW             LOUVIERS                39.47N 105.00W
02/29/2004  3.60 INCH        DOUGLAS            CO   TRAINED SPOTTER

0711 AM     SNOW             4 N BAILEY              39.46N 105.46W
02/29/2004  0.50 INCH        PARK               CO   TRAINED SPOTTER

0704 AM     SNOW             2 E PARKER              39.51N 104.73W
02/29/2004  3.60 INCH        DOUGLAS            CO   TRAINED SPOTTER

0704 AM     HEAVY SNOW       KEYSTONE                39.61N 105.97W
02/29/2004  9.00 INCH        SUMMIT             CO   PUBLIC

            REPORTED BY SKI PATROL.

0700 AM     SNOW             2 SSE BOULDER           40.00N 105.24W
02/29/2004  2.00 INCH        BOULDER            CO   TRAINED SPOTTER

0700 AM     SNOW             9 WSW RUSTIC            40.65N 105.73W
02/29/2004  2.00 INCH        LARIMER            CO   CO-OP OBSERVER

0700 AM     SNOW             2 ESE CONIFER           39.51N 105.27W
02/29/2004  5.00 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             2 N BRECKENRIDGE        39.54N 106.05W
02/29/2004  1.80 INCH        SUMMIT             CO   AMATEUR RADIO

0700 AM     SNOW             7 SSE AURORA            39.61N 104.76W
02/29/2004  2.30 INCH        ARAPAHOE           CO   AMATEUR RADIO

0700 AM     SNOW             3 NNE CASTLE ROCK       39.42N 104.83W
02/29/2004  1.20 INCH        DOUGLAS            CO   AMATEUR RADIO

0700 AM     SNOW             CENTRAL CITY            39.80N 105.51W
02/29/2004  1.00 INCH        GILPIN             CO   AMATEUR RADIO

0700 AM     SNOW             2 SSE ENGLEWOOD         39.62N 104.98W
02/29/2004  1.50 INCH        ARAPAHOE           CO   AMATEUR RADIO

0700 AM     SNOW             HYGIENE                 40.18N 105.17W
02/29/2004  1.20 INCH        BOULDER            CO   AMATEUR RADIO

0700 AM     SNOW             LAKEWOOD                39.70N 105.11W
02/29/2004  2.00 INCH        JEFFERSON          CO   AMATEUR RADIO

0700 AM     SNOW             2 W LONGMONT            40.17N 105.15W
02/29/2004  2.00 INCH        BOULDER            CO   AMATEUR RADIO

0700 AM     SNOW             2 SW LOUISVILLE         39.95N 105.17W
02/29/2004  4.00 INCH        BOULDER            CO   AMATEUR RADIO

0700 AM     SNOW             3 SSE MORRISON          39.61N 105.16W
02/29/2004  1.10 INCH        JEFFERSON          CO   AMATEUR RADIO

0700 AM     SNOW             5 SSE SEDALIA           39.36N 104.93W
02/29/2004  2.00 INCH        DOUGLAS            CO   AMATEUR RADIO

0700 AM     SNOW             1 NW NEDERLAND          39.97N 105.52W
02/29/2004  1.00 INCH        BOULDER            CO   AMATEUR RADIO

0700 AM     SNOW             1 NW ROLLINSVILLE       39.93N 105.51W
02/29/2004  1.20 INCH        GILPIN             CO   AMATEUR RADIO

0700 AM     SNOW             1 SSE PARKER            39.50N 104.76W
02/29/2004  3.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

0700 AM     SNOW             5 W EVERGREEN           39.63N 105.44W
02/29/2004  5.10 INCH        CLEAR CREEK        CO   TRAINED SPOTTER

0700 AM     SNOW             DILLON                  39.62N 106.04W
02/29/2004  2.00 INCH        SUMMIT             CO   CO-OP OBSERVER

0659 AM     SNOW             7 S SEDALIA             39.33N 104.97W
02/29/2004  3.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

0645 AM     SNOW             3 NE FRANKTOWN          39.41N 104.71W
02/29/2004  3.80 INCH        DOUGLAS            CO   TRAINED SPOTTER

0645 AM     SNOW             NIWOT                   40.10N 105.16W
02/29/2004  0.80 INCH        BOULDER            CO   TRAINED SPOTTER

0627 AM     NON-TSTM WND GST ESTES PARK              40.37N 105.52W
02/29/2004  0 MPH            LARIMER            CO   TRAINED SPOTTER

0540 AM     SNOW             CENTENNIAL              39.60N 104.87W
02/29/2004  3.00 INCH        ARAPAHOE           CO   NWS EMPLOYEE

&&

CLB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 blizzard. Local standard time, as filed.

Blizzard, Ne Weld County

When
February 29, 2:30 PM MST to 11:59 PM MST
Where
Ne Weld County forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Blizzard, Morgan County

When
February 29, 2:30 PM MST to 11:59 PM MST
Where
Morgan County forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Blizzard, C & E Adams & Arapahoe Counties

When
February 29, 2:30 PM MST to 11:59 PM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

Blizzard, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
February 29, 2:30 PM MST to 11:59 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

Blizzard, Logan County

When
February 29, 2:30 PM MST to 11:59 PM MST
Where
Logan County forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

Blizzard, Washington County

When
February 29, 2:30 PM MST to 11:59 PM MST
Where
Washington County forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

Blizzard, Sedgwick County

When
February 29, 2:30 PM MST to 11:59 PM MST
Where
Sedgwick County forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

Blizzard, Phillips County

When
February 29, 2:30 PM MST to 11:59 PM MST
Where
Phillips County forecast zone
Reported by
TRAINED SPOTTER
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384504, 5384505, 5384506, 5384507, 5384508, 5384509, 5384510, 5384511.